MAUDE Adverse Event Report: COOK INC ULTRATHANE MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY

COOK INC ULTRATHANE MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 02/24/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Initial reporter occupation: lead tech.Pma/510(k) #: exempt.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported a (b)(6) year old male required placement of an ultrathane mac-loc locking loop multipurpose drainage catheter for a liver abscess drain exchange procedure.The drain was placed on (b)(6) 2020.On (b)(6) 2020, the drain was unlocked, cut, and slowly retracted with no resistance.After removal, the operator noted that the distal tip of the catheter appeared to remain in the patient.A ct scan was performed, showing an approximately 1 cm piece of the distal tip of the catheter retained in the "central portion of the old liver abscess cavity." no other adverse events were reported.
 
Event or Problem Description
The complaint device was received 04mar2020 confirmed the tip of the catheter, hub of the catheter, and suture were missing from the device.The catheter shaft was also separated.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Investigation/evaluation: it was reported to cook that the tip of the catheter within a ultrathane mac-loc locking loop multipurpose drainage catheter separated from the shaft.This incident was reported by (b)(6) hospital, in the united states.The device was removed, and the tip will be removed upon patient¿s approval.No adverse effects were reported.A review of the complaint history, device history record, drawing, instructions for use (ifu), quality control, and specifications of the device, as well as a visual inspection, functional test, and dimensional verification, were conducted during the investigation.The complainant returned one section of a ult catheter to cook for investigation.A 29 cm portion of a ult catheter was returned used with the distal tip and mac-loc hub missing due to the physician cutting it off.No other damage to the device was noted, but biomatter was present.At this time, cook cannot conclude that the device was manufactured out of specification.Additionally, a document-based investigation evaluation was performed.The risks associated with these devices are acceptable when weighed against the benefits.Sufficient inspection activities are in place to identify this failure mode prior to distribution.The device history record (dhr) was reviewed.The review for the final lot and subassembly lots revealed no relevant nonconformances.A complaint database search revealed no additional complaints reported from the field.At this time, cook could not conclude that nonconforming product from this lot exists in house or in the field.Cook also reviewed product labeling.Instructions for use (ifu) document t_multi_rev5 [multipurpose drainage catheter] is packaged with this device.The product ifu states the following in consideration of the reported failure mode: how supplied: ¿upon removal from package, inspect the device to ensure no damage has occurred.¿ based on the information provided, inspection of returned product, and results of the investigation, it was concluded a component failure without a manufacturing or design deficiency contributed to this incident.The appropriate personnel have been notified.Per the quality engineering risk assessment, no further action is required.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ULTRATHANE MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER
Common Device Name
GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9781006
Report Number1820334-2020-00533
Device Sequence Number559401
Product Code GBO
UDI-Device Identifier00827002095038
UDI-Public(01)00827002095038(17)221211(10)10205320
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/11/2022
Device Model NumberN/A
Device Catalogue NumberULT12.0-38-25-P-6S-CLM-RH
Device Lot Number10205320
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/04/2020
Initial Date Received by Manufacturer 02/24/2020
Supplement Date Received by Manufacturer03/04/2020
04/27/2020
Initial Report FDA Received Date03/03/2020
Supplement Report FDA Received Date03/11/2020
05/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age34 YR
Patient Weight87